Ulcers with hydroxycarbamide

Hi anyone with ET JAKE 2 POSITIVE on hydroxycarbamide that have had any sideffects
Off ulcers.i have ulcers on my big toe this is the second one, had one on my heal and .also broken skin on my finger all so painful .nothing seems to help waiting to see hematology at hospital worried they take me of the hydroxycarbamide

3 Likes

Hi @SMIDDY. That’s sounds so uncomfortable and painful. Have you got your appointment soon?

2 Likes

Hi nichola the 28th feb its been a bit off a nightmare iv been on antibiotics creams pain killers that just take the edge of the pain gp thinks it could be sideffects of hydroxycarbamide
So need to see what they say,my finger is a bit blue
If things get worse iv to go back to gp . thanks for your response :+1:

2 Likes

Hi at @SMIDDY. Definitely go back to your GP if it gets worse. Please keep us updated on how you get on :blush:

3 Likes

Thank you i will let you know … i am hoping maybe someone else has experienced this ,maybe let me know how they got on
:+1::+1:

2 Likes

Oh @SMIDDY it sounds nasty, please do let us know how you get on at haematology and/or your GP
Take it steady

2 Likes

Hi @SMIDDY,
Thanks so much for sharing this & i hope you are doing okay? Unfortunately we do know that Hydroxycarbamide can in some cases cause ulcers as a side effect.
Therefore I am pleased to hear that you have an appointment scheduled in with your haematology team as this is something we would certainly encourage you to discuss. If this is found to be the case it may that your treatment will need to reduced your dose to support the ulcer healing. However this will be discussed when you see your team next.

In case it is helpful in any way this webpage talks a little about ulcers associated with Hydroxycarbamide- Hydroxycarbamide | Macmillan Cancer Support

Do know that our support team are on hand should you have any other concerns at all- 0808 2080 888.

Take Care, Lauran

4 Likes

Thank you Lauran for responding i will definitely have a look at this website… i was hoping maybe someone else has experienced this … the appointment is not coming quick enough doc has given me nerve pain killers they are helping a bit … thank you :+1: Smiddy.

2 Likes

Hi Smiddy i had a few skin issues a while back and i have been on the same Medication as you

Word of warning dont assume its the Chemo causing the ulcers …although of course it could be

Long term Aspirin use can cause issues with the skin.

Must be a tough time for you but if it turns more nasty dont wait for your appointment…get yourself into a walk in centre or A&E

Wish you all the bestđź‘Ť

5 Likes

Hi, Leefer thank you i will keep an open mind, just want it sorted … my toe is a bit blue ,pain in my finger is unbelievable at times ,i will
Definitely keep an eye on it and seek help if need be …i hope you are well ,thanks again :+1:Smiddy

3 Likes

Smiddy
I have not yet had any ulcers but I do know that several people have had leg ulcers with hydroxycarbamide. As you mention, if you get those you will probably be advised to switch medications. Unfortunately I may also have to give up hydroxycarbamide as it is suspected of damaging by kidneys, but decisions will not be taken for a good while. We do not have any trouble free medications as far as I am aware. I hope you find you can deal with your ulcers without changing medications.
JUMBO4

3 Likes

Hi Jumbo4 its a worry these meds dont go without sideffects i hope i dont have to change
But it was mentioned by the doc … hope you are well and can stay on you medication as long as possible… i was told there are some alternatives
So fingers crossed :crossed_fingers: thank you :+1: Smiddy

3 Likes

Hi
Have same diagnosis and treatment to date no ulcers but cracking on heels which I treated with Vaseline seemed to help but do check it out with haematologist…
Good luck🤞
Lelly

2 Likes

Hi lelly , thats good, look after your skin i am sure you’ll be fine, i have been lucky enough to have my appointment brought forward to this Tuesday
I just want some rest from the pain nothing seems help ,you take care…Smiddy. :+1:

1 Like

I’m so glad your appointment has been bought forward :blush:

2 Likes

How did your appointment go @SMIDDY?

2 Likes

Hi Nichola75 thank you for asking… doctor took me off the hydroxycarbamide. to see if things will clear up on my foot and fingers … i have to go back in 2 weeks if that works they will put me on something else. If not they will put me back on it and have another look at things.he is not sure if the hydroxycarbamide is causing it … unfortunately for me its working well for the ET
but sideffects are worrying…i guess youv just got to trust the doctors he aslo gave me an antibiotic
Thanks again :+1:

2 Likes

Thanks for the update @SMIDDY. It’s frustrating that it works but has tough side effects. I’m glad the doctors are keeping a close eye on it and you have a follow up appointment. Keep us posted on how you are getting on :blush:

3 Likes

Thank you i will keep yous posted :+1:

1 Like

How are things @SMIDDY?

1 Like